MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 18, 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat a 5cm esophageal stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent could not be deployed inside the patient.Reportedly, the stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another ultraflex esophageal stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of an ultraflex esophageal ng proximal release stent partially deployed.Block h10: an ultraflex esopageal ng proximal release covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was returned partially deployed.The shaft of the delivery system was returned kinked.Functional examination was performed by retracting the finger ring and the crocheted suture that binds to the delivery shaft, and was successful gradually released the stent from the delivery system.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be that the technique used by the user during deployment could have caused the stent to be partially deployed on the delivery system.Additionally, the amount of force applied to the delivery system during deployment could have caused the kink observed in the delivery shaft.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11141971
Report Number3005099803-2020-06659
Device Sequence Number631913
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0023561827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight58